Alert archive / Arkansas / River Flood Advisories in 2024
River Flood Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Nov 5, 2024, 2:28 AM CST for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2024, 2:28 AM CST (08:28 UTC)
- Expired
- Nov 5, 2024, 11:48 PM CST
- In force
- 21 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).
- Action stage
- 355.5 ft
- Minor stage
- 357 ft
- Moderate stage
- 363 ft
- Major stage
- 365 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
414
WGUS84 KTSA 050828 RRA
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
228 AM CST Tue Nov 5 2024
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin, Johnson
and Logan Counties.
...The Flood Advisory is extended for the following rivers in
Arkansas...Oklahoma...
Lee Creek near Van Buren affecting Sequoyah and Crawford Counties.
&&
ARC047-071-083-052030-
/O.NEW.KTSA.FL.Y.0021.241105T0828Z-241107T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
228 AM CST Tue Nov 5 2024
...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO TOMORROW
EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...From early this morning to tomorrow evening.
* IMPACTS...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 1:00 AM CST Tuesday the stage was 349.4 feet.
- Forecast...The river is expected to rise to a crest of 356.7
feet just after midnight tonight. This is above action stage
but below flood stage. The river is then expected to drop
below action stage Wednesday morning.
- Action stage is 355.5 feet.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-OKC135-052030-
/O.EXT.KTSA.FL.Y.0019.000000T0000Z-241106T0600Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
228 AM CST Tue Nov 5 2024
...FLOOD ADVISORY NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Lee Creek near Van Buren.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 399.0 feet, faster flows are expected along the river
but no flooding occurs. Interests near the river, Tailwater Park,
and the recreational vehicle campground should continue to monitor
later forecasts.
* ADDITIONAL DETAILS...
- At 12:44 AM CST Tuesday the stage was 396.0 feet.
- Forecast...The river is expected to rise to a crest of 399.0
feet this afternoon. This is right at action stage and below
flood stage. The river is expected to fall below action stage
by this evening.
- Action stage is 399.0 feet.
- Flood stage is 401.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452
$$
Lacy4 follow-up statements
658
WGUS84 KTSA 051426 RRA
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
826 AM CST Tue Nov 5 2024
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
&&
ARC047-071-083-060230-
/O.EXT.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 AM CST Tue Nov 5 2024
...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Tuesday the stage was 354.0 feet.
- Forecast...The river is expected to rise to a crest of 356.6
feet just after midnight tonight.
- Action stage is 355.5 feet.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
RBD672
WGUS84 KTSA 051957
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
157 PM CST Tue Nov 5 2024
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
&&
ARC047-071-083-060800-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM CST Tue Nov 5 2024
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 1:00 PM CST Tuesday the stage was 355.6 feet.
- Forecast...The river will remain near crest of 356.6 feet to
just after midnight tonight.
- Action stage is 355.5 feet.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
RBD676
WGUS84 KTSA 060134
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
734 PM CST Tue Nov 5 2024
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
&&
ARC047-071-083-061345-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 PM CST Tue Nov 5 2024
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 355.5 feet, the river remains in its banks, but
access to Okane Island may be cut off.
At 357.0 feet, flooding affects agricultural use lands along the
river downstream of the lock and dam in Franklin County. Gas
fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Tuesday the stage was 355.9 feet.
- Forecast...The river is expected to rise to a crest of 356.0
feet just after midnight tonight which is above action stage
but below flood stage. The river is expected to fall below
action stage tomorrow morning.
- Action stage is 355.5 feet.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$705
WGUS84 KTSA 060548
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
1148 PM CST Tue Nov 5 2024
...The Flood Advisory is cancelled for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Johnson, Logan and
Franklin Counties.
ARC047-071-083-060700-
/O.CAN.KTSA.FL.Y.0021.000000T0000Z-241106T0548Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 PM CST Tue Nov 5 2024
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for
the Arkansas River at Ozark Lock and Dam.
* ADDITIONAL DETAILS...
- At 11:00 PM CST Tuesday the stage was 353.6 feet.
- Forecast...The river crested at 355.9 feet earlier this
evening and is now sharply falling. The river has dropped
below action stage and will remain below action stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
LacyWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 5, 2:24 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 5, 2:24 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
224 AM CST Tue Nov 5 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 224 AM CST Tue Nov 5 2024
The heaviest showers and storms are in the process of
exiting into central Arkansas this morning. The Flood watch
will be allowed to expire at 3 am. However, Areal Flood Warnings
continue into this afternoon for portions of western Arkansas
and southeast Oklahoma. Remnant showers and a few thunderstorms will
continue to stream across the area this morning, ending from west
to east. Cooler temperatures are on tap for Today with highs in the
60s to lower 70s as drier air continues to move into the region
behind the departing cold front.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 224 AM CST Tue Nov 5 2024
Patchy fog could become a concern late tonight into Wednesday
morning as skies clear. Otherwise, Wednesday looks to be dry
with the area between storm systems.
The chances of showers/storms return on Thursday and continue
into Saturday as an upper level low moves northeast out of the
Southwest U.S. and into the Plains. With several rounds of
showers and storms during this time, locally heavy rain is
expected to be the main concern. 1 to 3 inches of rain will be
common with locally higher amounts possible. These rains could
lead to flooding of low lying areas given the now saturated grounds
across the area.
Sunday and Monday are forecast to be dry as weak high pressure prevails
across the region.
&&
.AVIATION...
(06Z TAFS)
Issued at 1106 PM CST Mon Nov 4 2024
Showers and scattered thunderstorms will continue to spread across
Southeast Oklahoma into Northwest Arkansas overnight as an upper
level low pressure lifts into the region. Within the
precip...varying conditions between IFR and VFR are expected.
Across Northeast Oklahoma...scattered to overcast VFR conditions
becoming scattered to overcast IFR/MVFR are forecast as low
ceilings sag southward with the movement of the low pressure
system. During the day Tuesday...conditions are forecast to become
VFR from west to east and begin to clear out during the
afternoon/evening hours behind the departing low pressure system.
Rain chances remain possible Tuesday morning over Northwest
Arkansas and should taper off and exit for the afternoon hours with
the departing low pressure system as well. Winds through the
period look to vary overnight and become mainly westerly during
the day Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 46 68 49 / 20 0 0 10
FSM 70 51 72 54 / 50 0 0 20
MLC 68 47 72 49 / 20 0 0 20
BVO 63 41 68 44 / 10 0 0 0
FYV 69 44 72 46 / 50 0 0 10
BYV 67 49 68 51 / 60 0 0 10
MKO 65 46 68 49 / 20 0 0 10
MIO 64 44 67 47 / 30 0 0 10
F10 65 44 68 46 / 20 0 0 10
HHW 69 47 70 52 / 40 0 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CST early this morning for OKZ076.
AR...Flood Watch until 3 AM CST early this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...20Hazardous weather outlook, Nov 4, 10:12 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1012 PM CST Mon Nov 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1012 PM CST Mon Nov 4 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD and HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma through Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and scattered thunderstorms will continue from southeast Oklahoma through northwest Arkansas through the overnight hours. Flash flooding is ongoing across portions of this corridor and may worsen in specific locations where the additional heaviest rains fall. Expect overnight flooded roadways and be prepared to find alternate routes through the Tuesday morning commute. The strongest storms could produce locally gusty winds overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...No Hazards. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...No Hazards. SUNDAY...No Hazards. EXTENDED DISCUSSION... TUESDAY and WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will affect the area during the latter part of the week, bringing additional chances for thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Nov 4, 8:51 PM CST, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
851 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Flash Flood Rogers 36.33N 94.12W
11/04/2024 Benton AR Law Enforcement
Rogers PD reported Rainbow Rd near the
intersection with Northgate is impassable
due to flooding. Report relayed via social
media from Broadcast Media.
&&Local storm report, Nov 4, 9:00 PM CST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
900 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood Huntsville 36.09N 93.74W
11/04/2024 Madison AR Law Enforcement
High water rescues ongoing across Madison
county including locations of Huntsville,
Kingston, and Witter. Relayed by broadcast
media.
&&Local storm report, Nov 4, 9:40 PM CST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
940 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Flash Flood 5 N Huntsville 36.16N 93.74W
11/04/2024 Madison AR Broadcast Media
County Sheriff's office reports swift water
rescue at Withrow Springs State Park. Report
relayed via social media by Broadcast media.
&&Special weather statement, Nov 4, 9:55 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
955 PM CST Mon Nov 4 2024
ARZ002-011-050430-
Carroll AR-Madison AR-
955 PM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON AND CARROLL
COUNTIES THROUGH 1030 PM CST...
At 955 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Forum to 2 miles south of
Rudd to 3 miles west of Lost Valley State Park. Movement was
northeast at 50 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Marble... Forum...
Osage... Urbanette...
Rule... Blue Eye...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3612 9353 3618 9376 3650 9356 3650 9330
3612 9330
TIME...MOT...LOC 0355Z 215DEG 47KT 3623 9366 3617 9349 3603 9344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Nov 5, 1:11 AM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
111 AM CST Tue Nov 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Flood Turners Bend 35.67N 93.83W
11/05/2024 Franklin AR Public
Water reported over Highway 23 near the
Mulberry River. Relayed by NWS Little Rock.
&&
MDLThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:56 PM CST | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Nov 4, 7:41 PM CST | Special Weather Statement | TSA | Carroll, Madison | 49 min |
| Nov 4, 7:51 PM CST | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Nov 4, 7:59 PM CST | Flash Flood Warning | TSA | Carroll, Franklin, Madison | 5 hr |
| Nov 4, 8:11 PM CST | Special Weather Statement | TSA | Franklin | 19 min |
| Nov 4, 8:25 PM CST | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Nov 4, 9:55 PM CST | Special Weather Statement | TSA | Carroll | 35 min |
| Nov 5, 12:41 AM CST | Areal Flood Warning | TSA | Carroll, Franklin, Madison | 25 hr |
| Nov 5, 12:41 AM CST | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 25 hr |
| Nov 5, 2:00 AM CST | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 24 hr |
| Nov 5, 2:22 AM CST | River Flood Warning | TSA | Crawford, Franklin | 18 hr |
| Nov 5, 12:52 PM CST | River Flood Warning | TSA | Carroll | 7 hr |
Nearby
River Flood Advisories in Arkansas, 2024Every river flood advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.